Ask Health Experts and Get Answers to Your Health Question ASAP
Yeast infection symptoms include itching, burning, white cottage cheese like discharge, and pain during intercourse or urination, if the infection is very bad. UTI symptoms include pressure in the lower abdomen or back, painful urination, increased urination, a feeling of needing to urinate and cannot, and painful intercourse. The biggest difference in the feeling of pain during urination is that during a UTI, the pain happens while the urine is running through the urethra, on it's way out. If you have pain during urination due to a yeast infection, it will occur when the urine hits the outside of the urethra in the labia and vulva area. A yeast infection does not generally lead to a UTI, but taking an antibiotic to clear up a UTI can cause a yeast infection. If you are not quite sure of what you have, going to your doctor for a culture of your discharge and a urine test will define exactly which condition you have.
It could be that the bacteria that caused your UTI was resistant to bactrum and this is why it didn't work or clear out the symptoms, since a culture was not done prior to being prescribed that antibiotic. And yes, it can take this long for symptoms to linger in the infection was very bad or wasn't being treated with the proper antibiotic to begin with. Now that you are starting to feel better in the urine aspect, it's likely this new antibiotic is working for that infection, whatever it was. The white discharge is a good possible indicator of a yeast infection, which is not unlikely. Taking antibiotics cause many women to get a yeast infection shortly afterwards because antibiotics work to kill ALL bacteria in the body. In the vagina, there is normal flora bacteria that cleanses the vagina and belongs in that area. When the antibiotic kills this normal bacteria, it throws off the balance in the vagina and a yeast infection occurs. Most doctors are willing, when writing prescriptions for an antibiotic for a women, to automatically give them a prescription for diflucan, which is an oral yeast infection medication. If you call your doctor's office, he may write a prescription for this medication knowing that he put you on two antibiotics and it has a potential to cause a yeast infection. Oh and taking baths may or may not be the cause of your UTI symptoms. It could also be due to wiping back to front and bring e coli into the urethra, or holding your urine for long periods of time.